Ask a doctor

Lumpiness after facelift to remove permanent filler. Can I camouflage with hyaluronic acid or fat?

i had a deep plane facelift w.filler removal 3 mos ago ( i am young but it was the only way to remove it). hematoma left me with lumps and internal scar tissue visible especially when i smile, esp a wide lump that merges with another when i smile. dr said it is not residual filler. can i camouflage the lines created by scar tissue (treating w. steroids and massage) and soft lump with fillers or fat? is my destiny redraping the skin? my dr gave me permission to do temp filler for now .

Doctor Answers (4)

Lumpiness after face lift to remove filler

+3
  • Sorry about your surgical and filler problems.
  • Since you had surgery to remove fillers, I would not myself recommend more fillers now.
  • Steroids can be tried - with your surgeon's approval - but I suggest waiting 3 more months.
  • Some of the scarring will improve as surgery heals.
  • If I were to treat you, I would suggest fat transfers at 6-12 months after surgery. Best wishes.


Atlanta Plastic Surgeon
4.5 out of 5 stars 18 reviews

Lumps after facelift and filler removal

+3
The irregularities in your face may improve as time progresses and more healing occurs.  I would avoid early injection of steroids (kenalog), as this can cause further soft tissue atrophy.  Howver, conservative injection of hyaluronic acid gel fillers can camouflage irregularities (if carefully performed).

Jonathan Sykes, MD
Sacramento Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Lumpiness after facelift

+2
Dear angel, thank you for your question.Swelling after a facelift may persists from weeks to months, causing bumps or asymmetries to appear. In San Diego, we monitor our patients closely for one year to address any issues. Follow up with your surgeon to check if this is swelling versus something else and if treatment is indicated. Best of Luck.

Roy A. David, MD
San Diego Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Dealing with lumps

+1
I agree with the suggestion of steroids.  Should be started at very low volumes so as not to overdo the intended atrophy.  Also 3 months is not a lot of time, you might consider simply waiting longer.

Adam Bryce Weinfeld, MD
Austin Plastic Surgeon
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.